Alert archive / Texas / Small Craft Advisory for Windses in 2011

Small Craft Advisory for Winds 72, NWS Brownsville, TX

November 16, 2011

NWS Brownsville, TX issued this small craft advisory for winds at Nov 16, 2011, 1:01 PM CST. It took effect at Nov 17, 2011, 12:44 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2011, 1:01 PM CST (19:01 UTC)
In effect from
Nov 17, 2011, 12:44 AM CST
Expired
Nov 17, 2011, 6:00 PM CST
In force
17 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Nov 16, 11:53 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Nov 16, 11:53 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1153 AM CST WED NOV 16 2011

.DISCUSSION...UPDATE FOR 18Z TAFS.

&&

.AVIATION...PERSISTENT...LOCALLY DENSE FOG AT BRO FINALLY ERODED
AROUND MID MORNING. NUMERICAL MODEL GUIDANCE IS SUGGESTING ANOTHER
BOUT WITH FOG TONIGHT. NORTH WINDS WILL PICK UP BETWEEN MIDNIGHT
AND DAWN HOWEVER...AS A COLD FRONT ARRIVES...PRECLUDING THE SAME
FOG SEVERITY AS THIS MORNING. EXPECT LIGHT TO NIL FOG IN THE UPPER
VALLEY TONIGHT...WITH A PERIOD OF BELOW MVFR VISIBILITY IN THE
EXTREME LOWER VALLEY...AGAIN INCLUDING MAINLY BRO AND SPI...AND
POSSIBLY HRL. MODERATE AND GUSTY NORTH TO NORTHEAST WINDS WILL
DEVELOP AT OR JUST BEFORE SUN UP IN THE LOWER VALLEY THURSDAY
MORNING...AND THE TIMING COULD MAKE A BIG DIFFERENCE IN VSBY.
RAIN CHANCES AND CLOUDINESS WILL INCREASE IN THE SEVERAL HOURS
AFTER THE FRONT ARRIVES AS LARGE SCALE AIR MASS LIFTING ENSUES...
BUT ANY PRECIP AMOUNTS WILL BE SMALL.

&&

.PREV DISCUSSION... /ISSUED 525 AM CST WED NOV 16 2011/

DISCUSSION...UPDATE FOR 12Z TAFS.

AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE
CLEAR SKIES WITH PATCHY FOG ACROSS THE LOWER RIO GRANDE VALLEY
EARLY THIS MORNING. VISIBILITIES WERE NEAR 1 3/4SM WITH FOG AT
KPIL TO NEAR 3SM WITH FOG AT KBRO. EXPECT MVFR TO IFR CONDITIONS
WITH PATCHY FOG BEFORE 15Z. OTHERWISE...A SURFACE TROUGH WILL MOVE
THROUGH THE AREA TODAY ALLOWING WINDS TO VEER TO THE SOUTHWEST AND
WEST THIS AFTERNOON. EXPECT VFR CONDITIONS TO PREVAIL THROUGH
EARLY THIS EVENING BEFORE PATCHY FOG DEVELOPS AHEAD OF A COLD
FRONT MOVING THROUGH THE RIO GRANDE PLAINS LATE TONIGHT.

PREV DISCUSSION... /ISSUED 351 AM CST WED NOV 16 2011/
SHORT TERM /TODAY THROUGH THURSDAY/...A SURFACE TROUGH ACROSS
SOUTHWEST AND SOUTH CENTRAL TEXAS WILL MOVE TOWARDS THE UPPER
TEXAS COAST THIS AFTERNOON ALLOWING WINDS TO VEER TO THE SOUTHWEST
AND WEST. THIS SHOULD ALLOW TEMPERATURES TODAY TO REACH NEAR
RECORD HIGH LEVELS BEFORE A COLD FRONT REACHES THE LOWER RIO
GRANDE VALLEY LATE TONIGHT. COOLER AIR WILL ADVECT INTO THE AREA
EARLY THURSDAY AND THIS WILL BRING AFTERNOON TEMPERATURES THURSDAY
TO THE MIDDLE 70S. IN ADDITION...MOISTURE WILL POOL ACROSS THE
LOWER TX COAST THURSDAY ALLOWING SOME ELEVATED RAIN SHOWERS TO
DEVELOP AND PROVIDE A SLIGHT CHANCE OF RAIN ACROSS THE COASTAL
SECTIONS.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...THE EXTENDED PERIOD
WILL BE MARKED BY STEADY SOUTHEAST FLOW AT THE SFC AND BUILDING
HIGH PRESSURE ALOFT ACROSS THE GULF. THIS WILL KEEP THE DEEP LLVL
MOISTURE IN PLACE AREA WIDE...CAPPED BY DRY AIR. TEMPERATURES EACH
DAY WILL RUN WELL ABOVE NORMAL...WITH HIGHS RUNNING 5 TO 10
DEGREES ABOVE NORMAL AND APPROACHING RECORD LEVELS EACH AFTERNOON.
SOUTHWEST FLOW ALOFT WILL HELP DEVELOP WEAK SFC TROUGH RIGHT ALONG
THE COAST...WHICH WILL FORM UP A WEAK STREAMER BOUNDARY. POP
CHANCES WILL REMAIN LOW...AS NO UPPER LEVEL SUPPORT WILL BE
AVAILABLE. NEXT MID LEVEL TROUGH IS EXPECTED TO SWEEP ACROSS BAJA
CALIFORNIA AND SOMEWHERE THROUGH TEXAS LATE TUESDAY. LONG RANGE
MODELS DO ATTEMPT TO PULL A FRONT THROUGH TEXAS ALONG WITH THIS
TROUGH...BUT CURRENT SOLUTIONS DO NOT LOOK IMPRESSIVE FOR PASSAGE
OR RAIN CHANCES YET.

MARINE...TODAY THROUGH THURSDAY...SEAS WERE NEAR 4 FEET WITH
SOUTH WINDS NEAR 10 KNOTS AT BUOY020 EARLY THIS MORNING. WINDS
WILL VEER TO THE WEST AS A SURFACE TROUGH OF LOW PRESSURE MOVES
ACROSS THE UPPER TEXAS COAST THIS AFTERNOON. A COLD FRONT WILL
THEN MOVE THROUGH THE COASTAL WATERS TONIGHT ALLOWING WINDS TO
SHIFT TO THE NORTH AND INCREASE. SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED FOR THE OFFSHORE WATERS TONIGHT AS A RESULT.
STRONG NORTH TO NORTHEAST WINDS TONIGHT WILL GRADUALLY VEER TO THE
NORTHEAST TUESDAY AS HIGH PRESSURE BUILDS INTO THE STATE.

THURSDAY NIGHT THROUGH SUNDAY...GENERALLY BREEZY SOUTHEAST WINDS
CAN BE EXPECTED EACH DAY THROUGH THE EXTENDED. WINDS WILL RUN 15
KNOTS OR BETTER...WITH SEAS REMAINING AGITATED AT 4 FEET OR
HIGHER. SOME SMALL CRAFT ADVISORIES ARE POSSIBLE EACH DAY THIS
WEEKEND.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

54/60/58
Hazardous weather outlook, Nov 16, 5:18 AM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
518 AM CST WED NOV 16 2011

TXZ248>257-171130-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
518 AM CST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

FOG...SOME LOCALLY DENSE...WILL CONTINUE ACROSS PORTIONS OF
CAMERON COUNTY THIS MORNING. A HIGH RISK OF RIP CURRENTS IS
POSSIBLE AT THE LOCAL BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A HIGH RISK OF RIP CURRENTS AT LOCAL BEACHES WILL CONTINUE
THURSDAY. AN ELEVATED RISK OF RIP CURRENTS WILL LIKELY CONTINUE
FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-171130-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
518 AM CST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE COASTAL
WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE ACROSS THE COASTAL
WATERS THURSDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED
FOR THE OFFSHORE WATERS OF THE LOWER TEXAS COAST FRIDAY THROUGH
THE REST OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

In the hours before

Special weather statement, Nov 16, 7:21 AM CST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
721 AM CST WED NOV 16 2011

TXZ255-257-161500-
INLAND CAMERON-COASTAL CAMERON-
INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
721 AM CST WED NOV 16 2011

...AREAS OF DENSE FOG PLAGUING EASTERN CAMERON COUNTY...

THROUGH 9 AM...AREAS OF DENSE FOG WILL PERSIST OVER EASTERN CAMERON
COUNTY REDUCING VISIBILITIES TO AROUND A QUARTER OF A MILE OR LESS
IN THE BROWNSVILLE...LOS FRESNOS AND BAYVIEW AREAS.

THESE AREAS OF DENSE FOG SHOULD BE PRETTY SHORT LIVED AND WILL
START LIFTING AFTER SUNRISE TODAY IMPROVING STEADILY OVE THE NEXT
ONE TO TWO HOURS.

MORNING MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...
AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES THROUGH
9 AM.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 1:01 PM CSTSmall Craft AdvisoryBRO44 hr

Nearby

Small Craft Advisory for Windses in Texas, 2011Every small craft advisory for winds in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.